Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 25, 2008, 2:49 PM CST for 15 counties in Texas. It took effect at Feb 26, 2008, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 2:49 PM CST (20:49 UTC)
- In effect from
- Feb 26, 2008, 6:00 AM CST
- Expired
- Feb 26, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 252049 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 249 PM CST MON FEB 25 2008 TXZ229>234-239>247-260500- /O.UPG.KCRP.FW.A.0004.080226T1300Z-080227T0000Z/ /O.NEW.KCRP.FW.W.0007.080226T1300Z-080227T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 249 PM CST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE ACROSS SOUTH TEXAS EARLY TUESDAY MORNING...PUSHING OFFSHORE ALONG THE COASTAL BEND JUST BEFORE SUNRISE. VERY DRY AIR IS EXPECTED TO RAPIDLY SPREAD ACROSS THE REGION IN THE WAKE OF THE FRONT...LEADING TO RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ACROSS THE RIO GRANDE PLAINS AND 20 TO 30 PERCENT ACROSS THE COASTAL BEND AND COASTAL PLAINS. MEANWHILE...STRONG SURFACE HIGH PRESSURE BUILDING INTO SOUTH TEXAS WILL LEAD TO WINDY CONDITIONS WITH WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS AROUND 40 MPH POSSIBLE. THIS COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS WILL LEAD TO A HIGH WILD FIRE DANGER ACROSS THE REGION ON TUESDAY... ESPECIALLY GIVEN THE WORSENING DROUGHT CONDITIONS AND DRY VEGETATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS84 KCRP 260934 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 AM CST TUE FEB 26 2008 TXZ229>234-239>247-270000- /O.EXT.KCRP.FW.W.0007.080226T1200Z-080227T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 330 AM CST TUE FEB 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... VERY DRY AIR WILL CONTINUE TO RAPIDLY SPREAD ACROSS THE REGION TODAY...LEADING TO RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT ACROSS THE RIO GRANDE PLAINS AND 20 TO 30 PERCENT ACROSS THE COASTAL BEND AND COASTAL PLAINS. MEANWHILE...STRONG SURFACE HIGH PRESSURE BUILDING INTO SOUTH TEXAS WILL LEAD TO WINDY CONDITIONS WITH WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS AROUND 40 MPH POSSIBLE ALONG THE COASTAL COUNTIES. THIS COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS WILL LEAD TO A HIGH WILD FIRE DANGER ACROSS SOUTH TEXAS TODAY...ESPECIALLY GIVEN THE WORSENING DROUGHT CONDITIONS AND DRY VEGETATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TM
000 WWUS84 KCRP 270024 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 624 PM CST TUE FEB 26 2008 TXZ229>234-239>247-270130- /O.EXP.KCRP.FW.W.0007.000000T0000Z-080227T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 624 PM CST TUE FEB 26 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS NEEDED TO PRODUCE RED FLAG CONDITIONS HAS SUBSIDED AS HUMIDITIES HAVE BEGUN TO RECOVER WITH THE LOSS OF DAYTIME HEATING. HUMIDITIES WILL CONTINUE TO SLOWLY RECOVER DURING THE NIGHTTIME HOURS. HOWEVER...BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. $$ JAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 2:47 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 25, 2:47 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CST MON FEB 25 2008
.SHORT TERM...VERY WARM TEMPERATURES ACROSS THE COASTAL BEND THIS
AFTERNOON...WITH MANY LOCATIONS UP INTO THE 90S WITH FULL SUN
HELPING TO MIX DOWN DRIER AIR AND UNUSUALLY WARM 8H TEMPERATURES.
WEAK COLD FRONT/WIND SHIFT LINE PUSHING THROUGH CENTRAL TEXAS AT
THIS HOUR...AND MODELS CONTINUE IN FAIR AGREEMENT IN PUSHING IT
THROUGH OUR AREA LATE IN THE OVERNIGHT PERIOD. WITH VERY LIMITED
MOISTURE AVAILABLE...WILL ONLY FORECAST ISOLATED SHOWERS ALONG AND
JUST AHEAD OF THE FRONT OVER NORTHEAST COUNTIES.
BEHIND THE FRONT...VERY DRY AIR AND GUSTY WINDS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH TEXAS. AS A
RESULT...A RED FLAG WARNING HAS BEEN POSTED FOR TUESDAY. IN
ADDITION...A SMALL CRAFT ADVISORY HAS BEEN POSTED BEGINNING
MIDNIGHT TONIGHT AS WINDS AND WAVES INCREASE BEHIND THE FRONT.
WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET TUESDAY...AND WITH VERY
DRY AIR TEMPERATURES WILL DROP OFF RAPIDLY...BOTTOMING OUT IN THE
30S ACROSS THE NORTHERN COUNTIES AND LOWER 40S OVER MUCH OF THE
REST OF THE AREA EXCEPT RIGHT ALONG THE COAST.
&&
.AVIATION...VFR CONDITIONS OVER THE NEXT 24 HOURS. SOUTH SOUTHWEST
WINDS WILL BECOME NORTHERLY BEHIND THE FRONT AND PICK UP
SIGNIFICANTLY.
&&
.MARINE...WINDS AND WAVES TO INCREASE SUBSTANTIALLY AFTER FRONTAL
PASSAGE AND PERSIST THROUGH THE DAY ON TUESDAY. A SLIGHT CHANCE OF
SHOWERS ARE POSSIBLE ALONG THE FRONT...OTHERWISE NO PRECIPIATION
IS ANTICIPATED.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...THE MODELS ARE IN GENERAL
AGREEMENT IN MAINTAINING A PROLONGED MOIST S/SE FLOW THROUGH THE
WEEKEND. INITIALLY THE CWA WL BE VERY DRY AND COOL ON WED IN THE
WAKE OF AN EARLIER STRONG COLD FNT. CONTINUED MOISTENING OF THE
BOUNDARY LYR AND WK ISENTROPIC LIFT WL PRODUCE AT LEAST A SLIGHT CHC
OF SHOWERS BEGINNING ON FRIDAY AND THEN CONTINUING THROUGH THE
WEEKEND. SEVERAL WK S/WVS PUHSING THROUGH THE SRN STREAM WL ADD TO
THE POTENTIAL FOR RAIN OVER THE WEEKEND...ESPECIALLY ACROSS THE
NORTHEAST AREAS. A MORE SIGNIFICANT CHANCE OF CONVECTION IS
EXPECTED ON MON AHEAD OF A DIGGING NRN STREAM S/WV AND ASSCTD COLD
FNT. THE MODELS STILL DIFFER ON THE TIMING OF THE FNT. THE
CONSENSUS SOLN FOR FROPA IS MON AFTN. WITH ABUNDANT MOISTURE IN
PLACE AND DYNAMICAL FORCING EXPECTED...THE COVERAGE OF STORMS MAY BE
DECENT. WL NOT GO TOO HIGH RIGHT NOW SINCE THIS IS THE LAST DAY OF
THE FCST. BEGINNING THURSDAY...TEMPS WL BE ABV NORMAL THROUGH THE
PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 56 71 42 66 45 / 20 0 0 0 0
VICTORIA 52 67 34 64 39 / 20 0 0 0 0
LAREDO 60 75 42 72 46 / 0 0 0 0 0
ALICE 58 72 37 68 42 / 10 0 0 0 0
ROCKPORT 58 68 43 63 48 / 20 0 0 0 0
COTULLA 55 72 34 70 39 / 0 0 0 0 0
KINGSVILLE 58 72 39 67 44 / 20 10 0 0 0
NAVY CORPUS 58 69 47 64 49 / 20 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 7 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
JV/71...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Feb 25, 5:30 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 530 AM CST MON FEB 25 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 530 AM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE ACROSS SOUTH TEXAS EARLY TUESDAY MORNING. STRONG NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT. THE STRONG WINDS WILL LIKELY PROVIDE TREACHEROUS BOATING CONDITIONS FOR AREA LAKES AS WELL AS OVER THE BAYS AND GULF WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED AS WINDS INCREASE TO 20 TO 30 KNOTS WITH GUSTS IN EXCESS OF GALE FORCE. THE GUSTY WINDS AND DRY ATMOSPHERE WILL LIKELY LEAD TO A HIGH WILD FIRE DANGER ON TUESDAY AS WELL. AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO IMPACT THE REGION BY NEXT WEEKEND. THIS SYSTEM IS EXPECTED TO PROVIDE A LOW CHANCE FOR THUNDERSTORMS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TM/MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:53 PM CST | Marine Weather Statement | CRP | 9 hr | |
| Feb 25, 12:16 AM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.